MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone was received for evaluation.The h1 showed an approximate 90-degree bend to the torque shaft at the strain relief.The unknown green guidewire was a 0.014" guidewire which was approximately 300 cm in length.A loop/bend to the guidewire was noted an approximately 38 cm from the distal tip, where it is loaded into the distal assembly of the h1.The distal assembly was bent and looped around.The structural integrity had been compromised and the laser drilled tip was flexible.The coils of the distal assembly showed signs of bending/compression.The guidewire tubing to the coiled segment showed zipper tearing throughout the component.The distal rotating tip remained intact; however, the proximal end of the guidewire tubing was flared outward where the guidewire remained loaded.The cutter was advanced approximately 2 cm distal the cutter window.Also, approximately 6.5 cm of the guidewire tubing that tore off from the distal assembly was tangled onto the unknown guidewire.Cine images review: there was no visual of the guidewire looping and wrapping around the distal assembly.Images were provided which show the hawkone inserted into the patient advanced through a previously deployed stent.Analysis summary/results: the returned hawkone and unknown guidewire showed damage consistent with the result of a prolapse event.Reviewed procedure log and cine images do indicate a hawkone was used during the procedure; however, no signs or indications of prolapse were included.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a trailblazer catheter, 1 in.Pact admiral drug-coated balloon (dcb), 1 powercross balloon and a hawkone lx 7f device to treat the superficial femoral artery.The ifu instructions for use were not followed; the physician used the hawkone to treat an in-stent restenosis.It was reported the hawkone did not get caught on the stent, the stent remains in the patient.It was reported that resistance was felt while withdrawing the hawkone device, and the guidewire locked up on the catheter; the guidewire lumen was torn from the distal tip.The catheter and guidewire were removed from the patient together.The procedure was completed with a new wire, dcb and stent.No injury to the patient was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6493891
Report Number2183870-2017-00172
Device Sequence Number925893
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2019
Device Model NumberH1-LX
Device Catalogue NumberH1-LX
Device Lot NumberA294118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by Manufacturer03/16/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR